MAUDE Adverse Event Report: MICROVENTION, INC AZUR-35 DETACHABLE HYDRO; PERIPHERAL

MICROVENTION, INC AZUR-35 DETACHABLE HYDRO; PERIPHERAL
Model Number 45-451230
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during placement of an embolization coil within a renal vein for pelvic congestion, the implant coil prematurely detached from the delivery pusher.The coil was pulled and stretched and unraveled.The coil and stretched portion was salvaged and coiled into the appropriate vessel.An additional coil was placed behind the original coil to secure the stretched coil.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention will issue a supplemental report.The instructions for use (ifu) identifies premature coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
A follow-up report is being submitted to make correction from: fei-based, to: cfn based.Fei was selected in error.Our 1-3 acknowledgments from our initial submission are attached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A follow-up report is being submitted to make correction from: fei-based, to: cfn based.Fei was selected in error on our initial report.The patient identifier in section a1 has been changed to: (b)(6).Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Warnings and precautions: do not advance the delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the azur system, and check for damage.Advance and retract the azur system slowly and smoothly.Remove the entire azur system if excessive friction is noted.If excessive friction is noted with a second azur system, check the microcatheter for damage or kinking.If a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Introduction and deployment of the azur system 27.Under fluoroscopic guidance, slowly advance the coil out the tip of the microcatheter.Continue to advance the coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the delivery pusher during or after delivery of the coil into the vasculature.Rotating the delivery pusher may result in a stretched coil or premature detachment of the coil from the delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into undesired vasculature.Conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142748000
MDR Report Key15724220
Report Number0002032493-2022-00505
Device Sequence Number16862134
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)211124(17)261031(10)0000128717
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-451230
Device Catalogue Number45-451230
Device Lot Number128717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer10/24/2022
12/06/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/27/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale